Minnesota, 2004

Hail in Minnesota, August 25, 2004

August 25, 2004 · NWS FGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 25, 8:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 25, 8:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
945 PM CDT WED AUG 25 2004

.DISCUSSION...
WATER VAPOR LOOP SHOWS NEGATIVE TILTED UPPER TROUGH UPPER LEVEL
TROUGH OVER SOUTHWEST ND MOVES INTO NORTHEAST ND AND NORTHWEST MN BY
MORNING. MODEST UPPER LEVEL DIVERGENCE FORECAST AHEAD OF THE UPPER
SYSTEM. SURFACE LOW WAS OVER THE ND/SD BORDER SOUTHEAST OF BIS.
MODELS FORECAST TO MOVE NORTH BUT HAS SO FAR LOW HAS MOVED EAST. 850
HPA THETA-E RIDGE/INSTABILITY AXIS WAS ON THE NORTH AND EAST SIDE OF
THE SURFACE LOW. DRY AIR HAS MOVED INTO WESTERN SD WILL SLOWLY MOVE
INTO SOUTHERN ZONES AND MODIFY OVERNIGHT. ETA CROSS SECTION SHOWS
COOLER AIR MOVING IN ALOFT ON THE NORTH SIDE OF THE UPPER JET.
MESOSCALE ANALYSIS SHOWS LIS REMAIN LOW OVER CENTRAL AND SOUTHEAST
ND AND SURFACE MOISTURE FLUX CONVERGENCE WAS OVER A SIMILAR AREA.
WILL CHECK ZONES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SEVERE THUNDERSTORM WATCH #787 TIL MIDNIGHT FOR NDZ014-024-028
-038-039-049-052-053.
MN...NONE.

&&

HOPPES
Hazardous weather outlook, Aug 25, 8:45 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
945 AM CDT WED AUG 25 2004

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251700-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
945 AM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE IN
SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND
EVENING. THE GREATEST RISK FOR SEVERE WEATHER SHOULD BE FROM 2 PM
UNTIL MIDNIGHT. IN ADDITION...LOCALIZED HEAVY RAIN IS POSSIBLE THIS
AFTERNOON AND TONIGHT FROM THUNDERSTORMS.

A TROUGH OF LOW PRESSURE MOVING EAST INTO AN UNSTABLE AIRMASS IN
PLACE OVER THE AREA WILL HELP TO INDUCE THUNDERSTORM DEVELOPMENT
ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LINGERING THUNDERSTORM THREAT WILL CONTINUE INTO THURSDAY AND
THURSDAY EVENING. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE.
THE THUNDERSTORMS SHOULD TRANSITION MORE INTO RAIN SHOWERS LATE
THURSDAY NIGHT AS THE TROUGH OF LOW PRESSURE BEGINS TO LIFT
NORTHEAST OUT OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

BERG/KELLENBENZ

In the hours before

Local storm report, Aug 25, 6:50 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
750 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             3 SW MILNOR             46.23N 97.50W
08/25/2004  0.88 INCH        SARGENT            ND   PUBLIC

&&

HOPKINS
Local storm report, Aug 25, 7:45 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
845 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             5 SE TOWER CITY         46.87N 97.60W
08/25/2004  0.75 INCH        CASS               ND   PUBLIC

&&

HOPKINS
Local storm report, Aug 25, 9:20 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1020 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             WIMBLEDON               47.17N 98.46W
08/25/2004  0.88 INCH        BARNES             ND   AMATEUR RADIO

&&

DTR
Local storm report, Aug 25, 9:21 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1021 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             GWINNER                 46.22N 97.66W
08/25/2004  0.75 INCH        SARGENT            ND   PUBLIC

0740 PM     HAIL             3 SW MILNOR             46.23N 97.50W
08/25/2004  0.88 INCH        SARGENT            ND   PUBLIC

0830 PM     HAIL             5 SE TOWER CITY         46.87N 97.60W
08/25/2004  0.75 INCH        CASS               ND   PUBLIC

0945 PM     HAIL             WIMBLEDON               47.17N 98.46W
08/25/2004  0.88 INCH        BARNES             ND   AMATEUR RADIO

&&

DTR
Local storm report, Aug 25, 10:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1129 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             REYNOLDS                47.67N 97.11W
08/25/2004  0.75 INCH        TRAILL             ND   PUBLIC

&&

HOPKINS
Local storm report, Aug 25, 10:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1133 PM CDT WED AUG 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             EMERADO                 47.92N 97.36W
08/25/2004  1.00 INCH        GRAND FORKS        ND   PUBLIC

&&

HOPKINS

The radar

The Fargo/Grand Forks radar (KMVX), 46 km away, was scanning. The volume nearest the first event began at 05:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Polk

When
August 25, 11:00 PM CST
Where
Polk County, 5 mi N of Eldred
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.750, -96.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421034.